MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-3-HX-ES
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the treatment of an unruptured saccular aneurysm located in the internal carotid artery and posterior communicating artery, the axium prime bare hx 2mm x 3cm extra coil experienced a kink/damage.The pusher became stuck due to stretch-resistant sutures after the coil detachment.The procedure involved the use of a fubuki 6f guide catheter, sl-10 j, 90 microcatheter, and synchro14 guidewire.The devices were prepared as indicated in the instructions for use, and a continuous flush was administered during the procedure.The physician repositioned the coil 2-3 times.The pushwire's distal segment was identified as the location of the damage.No patient complications have been reported as a result of this event.Additional information received reported that the cause of the coil kink/damaged was not determined.There were no issues that resulted in the damage that was found.Actions/interventions taken to resolve the coil kink/damaged: retrieved the pusher wire after coil detached.
 
Additional Manufacturer Narrative
H3: product analysis #(b)(4): equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5 as found condition: the axium prime device was returned for analysis within a shipping box; within a sealed plastic biohazard pouch; within an opened axium prime outer carton and within a resealable plastic pouch.The sl-10 micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: the pusher was found kinked and broken at the positive load indicator (~3.5cm from the proximal end) (figure c).No other damages were found with the pusher.The coin was found fully retracted out of the lumen stop, the shield coil was found undamaged, and the implant coil was already detached and not returned for analysis.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿pusher kink/damage¿ near the distal end could not be confirmed as no damages were found with the distal pusher.The proximal pusher was found broken and kinked, likely due to the reported manual detachment.The customer report of ¿coil kink/damage¿ also could not be confirmed as the implant was already detached and not returned for analysis.Possible causes of failure are lack of hydration, user does not maintain continuous flush, tortuous anatomy, damaged micro catheter, coil not retracted in a one-to-one motion with the implant during repositioning, pushwire rotation or user advances the coil against resistance.Customer reported devices were prepared per ifu, continuous flush was used, and repositioning of the coil occurred 2-3 times.The likely cause could not be determined.As the sl-10 micro catheter used in the event was not returned for analysis, any contribution of the sl-10 micro catheter towards the coil stretch could not be determined.The axium prime coil is compatible for use with the sl-10 micro catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22037304
Report Number9612164-2025-02449
Device Sequence Number8509678
Product Code KRD
UDI-Device Identifier00763000313876
UDI-Public00763000313876
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-3-HX-ES
Device Catalogue NumberAPB-2-3-HX-ES
Device Lot Number229729270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2025
Initial Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale